Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 208, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Nov 15, 2005, 6:45 PM EST for 4 counties in Indiana. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2005, 6:45 PM EST (23:45 UTC)
- Expired
- Nov 15, 2005, 7:30 PM EST
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Hamilton County, IN, Hendricks County, IN, Madison County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 44 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 6:56 PM EST | TSTM WND GST 60 | Brownsburg, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 3:01 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 152346 SVRIND INC057-063-095-097-160030- /O.NEW.KIND.SV.W.0208.051115T2345Z-051116T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 645 PM EST TUE NOV 15 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HAMILTON COUNTY IN CENTRAL INDIANA NORTHEASTERN HENDRICKS COUNTY IN CENTRAL INDIANA SOUTHERN MADISON COUNTY IN CENTRAL INDIANA NORTHERN MARION COUNTY IN CENTRAL INDIANA * UNTIL 730 PM EST * AT 641 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF FRANKTON TO WESTFIELD TO BROWNSBURG....AND MOVING NORTHEAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... NOBLESVILLE AROUND 650 PM EST SPRING HILL AROUND 655 PM EST WILLIAMS CREEK AROUND 700 PM EST LAWRENCE AROUND 705 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4022 8594 3978 8652 3979 8607 4022 8559 $$ PUMA
3 follow-up statements
000 WWUS53 KIND 152355 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 655 PM EST TUE NOV 15 2005 INC057-063-095-097-160030- /O.CON.KIND.SV.W.0208.000000T0000Z-051116T0030Z/ HAMILTON-HENDRICKS-MADISON-MARION- 655 PM EST TUE NOV 15 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EST FOR NORTHEASTERN HENDRICKS...NORTHERN MARION...SOUTHEASTERN HAMILTON AND SOUTHERN MADISON COUNTIES... AT 652 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF FRANKTON TO CICERO TO BROWNSBURG...MOVING NORTHEAST AT 45 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... MERIDIAN HILLS AROUND 700 PM EST WILLIAMS CREEK AROUND 705 PM EST CARMEL AROUND 710 PM EST WESTFIELD AROUND 715 PM EST A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST TUESDAY EVENING FOR INDIANA. LAT...LON 4022 8594 3978 8652 3979 8607 4022 8559 $$ PUMA
000 WWUS53 KIND 160015 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 714 PM EST TUE NOV 15 2005 INC063-160024- /O.CAN.KIND.SV.W.0208.000000T0000Z-051116T0030Z/ HENDRICKS- 714 PM EST TUE NOV 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HENDRICKS COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST TUESDAY EVENING FOR INDIANA. LAT...LON 4022 8594 3987 8632 3984 8609 4022 8559 $$ INC057-095-097-160030- /O.CON.KIND.SV.W.0208.000000T0000Z-051116T0030Z/ HAMILTON-MADISON-MARION- 714 PM EST TUE NOV 15 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EST FOR NORTHWESTERN MARION...HAMILTON AND CENTRAL MADISON COUNTIES... AT 710 PM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF FRANKTON TO CARMEL...MOVING NORTHEAST AT 45 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... FISHERS AROUND 720 PM EST LAPEL AROUND 730 PM EST A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST TUESDAY EVENING FOR INDIANA. LAT...LON 4022 8594 3987 8632 3984 8609 4022 8559 $$ PUMA
000 WWUS53 KIND 160027 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 727 PM EST TUE NOV 15 2005 INC057-095-097-160037- /O.EXP.KIND.SV.W.0208.000000T0000Z-051116T0030Z/ HAMILTON-MADISON-MARION- 727 PM EST TUE NOV 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARION...HAMILTON AND CENTRAL MADISON COUNTIES EXPIRES AT 730 PM EST... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST TUESDAY EVENING FOR INDIANA. LAT...LON 4022 8594 3987 8632 3984 8609 4022 8559 $$ PUMA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 2:30 PM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Nov 15, 2:30 PM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST TUE NOV 15 2005 .DISCUSSION... FORECAST FOCUS IS ON STORMS TONIGHT THEN COLD AIR/POSSIBLE PRECIP IN THE SHORT TERM. AT 19Z WARM FRONT WAS ACROSS SRN FORECAST AREA /FA/ WITH SFC LOW NW OF KSTL. LINE OF TSRA WAS APPROACHING FA FM THE SW WITH ANOTHER LINE CLOSER TO SFC LOW BACK IN MO. MODELS IN DECENT AGREEMENT WITH MOST FEATURES AGAIN TODAY. WILL USE A BLEND. EXPECT WARM FRONT TO LIFT N THRU FA THIS AFTN BEFORE COLD FRONT MOVES SWIFTLY THROUGH THE FA THIS EVENING. EXPECT ANOTHER LINE OF TSRA NEAR OR AHEAD OF SFC FRONT. THUS WILL CONTINUE HI POPS MOST AREAS. FAR WRN FA MAY BE A PROBLEM IF TSRA MOVE WELL AHEAD OF FRONT AND THUS ARE OUT OF WRN FA AROUND 00Z. MAY GO A LITTLE LOWER POPS THERE TO ACCOUNT FOR THIS. WILL CONTINUE TO MENTION SEVERE AS SHEAR PROFILES ARE IMPRESSIVE AND FA IS IN HIGH RISK. PRECIP WILL END AROUND MIDNIGHT AS DRY SLOT WORKS IN. COLD AIR WILL QUICKLY FLOW IN BEHIND FRONT SO SHOULD HAVE NO TROUBLE REACHING LOWS NEAR MAV NUMBERS IN THE MID TO UPPER 30S. WINDS WILL GUST OVER 30 MPH IN WAKE OF SFC LOW AS WELL...ESPECIALLY NWRN FA. ON WEDNESDAY COLD ADVECTION WILL KEEP TEMPS FROM RISING MUCH. WENT JUST A FEW DEGREES ABOVE MINS FOR HIGHS. THIS IS NEAR MAV NUMBERS MOST AREAS. 925MB PROGS SHOW PLENTY OF MOISTURE AROUND...ESPECIALLY NRN FA. COLD ADVECTION/CYCLONIC FLOW MAY INTERACT WITH THIS MOISTURE TO PRODUCE A FEW LIGHT SNOW SHOWERS ACROSS NRN HALF OF FA. WILL KEEP SLIGHT CHC POPS GOING THERE. CLOUDS WILL GRADUALLY EXIT BY THU MORNING AS HIGH PRES MOVES IN. TEMPS WILL PLUMMET INTO THE LOWER 20S FOR LOWS. WITH SUCH A COLD START EVEN WITH SUN TEMPS WILL STAY IN THE 30S MOST AREAS DURING THE DAY THU. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Nov 15, 3:30 PM EST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 330 PM EST TUE NOV 15 2005 INZ021-028>031-035>049-051>057-060>065-067>072-160930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 330 PM EST TUE NOV 15 2005 ...DANGEROUS SEVERE WEATHER OUTBREAK INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SEVERE STORMS WITH LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES WILL MOVE WEST TO EAST ACROSS CENTRAL INDIANA THIS AFTERNOON. AFTER 500 PM ANOTHER LINE OF STORMS WILL MOVE INTO CENTRAL INDIANA FROM THE WEST. THIS LINE HAS THE POTENTIAL TO PRODUCE WIDESPREAD WIND DAMAGE AS IT MOVES ACROSS CENTRAL INDIANA INTO EARLY EVENING. ADDITIONAL ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THESE STORMS. THESE STORMS SHOULD BE OUT OF INDIANA BEFORE MIDNIGHT. RESIDENTS OF CENTRAL INDIANA ARE URGED TO STAY TUNED TO LOCAL MEDIA OUTLETS INCLUDING RADIO AND TELEVISION ALONG WITH NOAA ALL HAZARDS RADIO. WEATHER CONDITIONS WILL CHANGE RAPIDLY. OVERNIGHT...AFTER THE STORMS PASS...WIND GUSTS OVER 40 MPH ARE POSSIBLE...ESPECIALLY NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SPOTTY SNOW SHOWERS WILL BE POSSIBLE ON WEDNESDAY. NO ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH MIDNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Nov 15, 4:45 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL NASHVILLE 39.20N 86.24W
11/15/2005 1.00 INCH BROWN IN LAW ENFORCEMENT
&&
OGRENLocal storm report, Nov 15, 5:38 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
538 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TORNADO 2 SW ST. PAUL 39.41N 85.66W
11/15/2005 SHELBY IN PUBLIC
PUBLIC REPORT IN GENEVA IN SHELBY COUNTY
&&
OGRENLocal storm report, Nov 15, 5:40 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TORNADO 1 E ST. PAUL 39.43N 85.61W
11/15/2005 DECATUR IN LAW ENFORCEMENT
STATE POLICE CONFIRMED TORNADO JUST EAST OF ST PAUL
&&
OGRENLocal storm report, Nov 15, 5:42 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
542 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TORNADO HOPE 39.30N 85.77W
11/15/2005 BARTHOLOMEW IN AMATEUR RADIO
2 BARNS AND A HOME DAMAGES IN HOPE.
&&
OGRENLocal storm report, Nov 15, 6:20 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
620 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND GST 4 W BAINBRIDGE 39.76N 86.89W
11/15/2005 65 MPH PUTNAM IN TRAINED SPOTTER
&&
OGRENLocal storm report, Nov 15, 6:39 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
639 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST SHERIDAN 40.13N 86.22W
11/15/2005 58 MPH HAMILTON IN AMATEUR RADIO
TREE BRANCHES REPORTED DOWN NEAR THE HAMILTON AND BOONE
COUNTY LINE ALONG STATE ROAD 47
&&
OGRENThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 2:31 PM EST | Tornado Warning | IND | Knox, Sullivan | 44 min |
| Nov 15, 2:40 PM EST | Tornado Warning | IND | Knox | 50 min |
| Nov 15, 2:46 PM EST | Tornado Warning | IND | Clay, Parke, Putnam, Vigo | 29 min |
| Nov 15, 3:10 PM EST | Tornado Warning | IND | Clay, Owen, Putnam, Vigo | 35 min |
| Nov 15, 3:23 PM EST | Tornado Warning | IND | Daviess, Knox | 43 min |
| Nov 15, 3:32 PM EST | Tornado Warning | IND | Hendricks, Putnam | 28 min |
| Nov 15, 3:35 PM EST | Tornado Warning | IND | Greene | 25 min |
| Nov 15, 3:48 PM EST | Tornado Warning | IND | Daviess, Greene, Martin | 27 min |
| Nov 15, 3:57 PM EST | Tornado Warning | IND | Monroe, Owen | 40 min |
| Nov 15, 4:06 PM EST | Tornado Warning | IND | Lawrence, Monroe | 24 min |
| Nov 15, 4:24 PM EST | Tornado Warning | IND | Monroe, Morgan | 31 min |
| Nov 15, 4:29 PM EST | Tornado Warning | IND | Brown, Jackson, Lawrence, Monroe | 31 min |
| Nov 15, 4:47 PM EST | Tornado Warning | IND | Bartholomew, Brown | 28 min |
| Nov 15, 4:49 PM EST | Tornado Warning | IND | Vigo | 26 min |
| Nov 15, 5:05 PM EST | Tornado Warning | IND | Bartholomew, Shelby | 25 min |
| Nov 15, 5:16 PM EST | Severe Thunderstorm Warning | IND | Clay, Vigo | 29 min |
| Nov 15, 5:24 PM EST | Tornado Warning | IND | Decatur, Rush, Shelby | 36 min |
| Nov 15, 5:41 PM EST | Tornado Warning | IND | Delaware, Madison | 34 min |
| Nov 15, 5:48 PM EST | Tornado Warning | IND | Rush | 27 min |
| Nov 15, 6:02 PM EST | Tornado Warning | IND | Howard | 28 min |
| Nov 15, 6:12 PM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton | 33 min |
| Nov 15, 6:13 PM EST | Tornado Warning | IND | Henry, Rush | 24 min |
| Nov 15, 6:20 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Marion | 25 min |
| Nov 15, 6:26 PM EST | Tornado Warning | IND | Martin | 34 min |
| Nov 15, 6:36 PM EST | Tornado Warning | IND | Delaware, Madison, Tipton | 39 min |
| Nov 15, 6:44 PM EST | Tornado Warning | IND | Lawrence, Monroe | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.